It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Spinal Cord Disorders Message Board

  • Advil upsets my stomach. Now what?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-15-2007, 03:43 PM   #1
    SKZ
    Senior Veteran
    (female)
     
    Join Date: Jul 2003
    Location: Colorado
    Posts: 877
    SKZ HB User
    Advil upsets my stomach. Now what?

    HI,
    I posted yesterday asking if I could take Advil 7 months post op after having a 2 level fusion. I have had trouble with Nsaids in the past because I have taken so many of them for probably too long. Now even Advil is bothering me. It gives me that feeling like you get when you get hunger pangs....you know...that gurgly feeling? Other Nsaids give me heartburn. So far Advil hasnt. But that gurgling is almost as bad as the neck pain. Its ridiculous. Is that gurgling...acid reflux like heartburn is? I am trying to figure out what to take to get me thru the day when substitute teaching. What a pain.

     
    Sponsors Lightbulb
       
    Old 08-15-2007, 06:07 PM   #2
    skych
    Inactive
    (female)
     
    Join Date: May 2007
    Location: USA
    Posts: 1,359
    skych HB Userskych HB User
    Re: Advil upsets my stomach. Now what?

    Hi there SKZ,

    I am sorry that the advil is causing your tummy so much trouble!!
    Your looking for an anti inflamatory? I have been taking Mobic but don't really know how much it has been working.

    I am sure that there has to be someting out there. What does your doc say....or is he/she the one that said to use the advil?

    Pain is the s**** isn't it.

    I feel for you. I know how hard it is to be up and having to do something that is important like a job or school.
    Hang in there!!! I am sure I was not to much help for you but I can say that I am here for ya....Chrissy

     
    Old 08-15-2007, 06:18 PM   #3
    SKZ
    Senior Veteran
    (female)
     
    Join Date: Jul 2003
    Location: Colorado
    Posts: 877
    SKZ HB User
    Re: Advil upsets my stomach. Now what?

    Thanks Chrissy,
    I am sure that no NSAID will be good for me, unfortunately. I can't imagine Tylenol helping whatsoever. I will have to try it. It didnt used to work before my fusion, now maybe now it will.

     
    Old 08-15-2007, 08:38 PM   #4
    SpineAZ
    Senior Veteran
    (female)
     
    SpineAZ's Avatar
     
    Join Date: Oct 2005
    Location: Wisconsin
    Posts: 5,082
    SpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB User
    Re: Advil upsets my stomach. Now what?

    I too have some problems unless I take NSAIDS on a very full stomach. One given to me recently, Voltaren, seems to be more mild on my stomach.
    __________________
    Rt thumb fusion '13. R&L thumb arthroplasty '12 ; RT TKR & Bilat CTS' 11. Fusions: L5-S1('87), L4-S1('93), C5-C7('06), L3-S1('10), C4-C5('13). C5-C7 foraminotomy '08

     
    Old 08-16-2007, 12:31 AM   #5
    Fiona_Jo
    Senior Veteran
    (female)
     
    Join Date: Jun 2004
    Location: Northern California
    Posts: 801
    Fiona_Jo HB UserFiona_Jo HB UserFiona_Jo HB UserFiona_Jo HB UserFiona_Jo HB UserFiona_Jo HB User
    Question Re: Advil upsets my stomach. Now what?

    Have you tried the liquid gel tablets Advil/ibuprofen? For whatever reason I haven't been able to take the Ibuprofen tablets but the gel Advil/generic liquid gel tabs have worked great! Of course prior to my surgery and at this point I'm still not allowed to take ibuprofen.

    I like it because it's pretty fast-acting and I don't have the weird the stomach discomfort I have with the tablet form. I think with most meds like ibuprofen it's advisable to eat first.

    I hope you find a medication that works for you!

    ~ Jo ~
    __________________
    080807-Cervical-Stim~071707-ACDF-C5-C7 w/instrumentation/bone graft~'07/06 Lumber instrum. removed 05/04-Fusion(DDD/Collapsed Disc L5-S1)08/99-Microdisectomy(Herniated Disc) ~Lupus/EDS,Migraine

     
    Old 08-16-2007, 07:10 AM   #6
    SKZ
    Senior Veteran
    (female)
     
    Join Date: Jul 2003
    Location: Colorado
    Posts: 877
    SKZ HB User
    Re: Advil upsets my stomach. Now what?

    Thanks,
    I will try the liquid gels. I may be past the point of no return, but its worth a try. Previously I have been taking caplets.

     
    Old 08-18-2007, 07:33 AM   #7
    feelbad
    Senior Veteran
    (female)
     
    Join Date: Dec 2003
    Posts: 10,122
    feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
    Re: Advil upsets my stomach. Now what?

    Just an FYI here but there is a particular med called "cytotec" that was invented just for people who have to take NSAIDs.it helps prevent ulcers and also helps tons with the burning part of the stomach crap.i had to take advil about six years ago on a very regular basis but my stomach felt like it was being chewed up inside.thats when my neuro Rxed this particular med for me and it wa amazing as far as getting rid of my stomach issues.just a thought for you. taking aleeve is also a good replacement too.you only hve to dose like twice a day.i took two in the morning and it lasted for a good length of time for me.it is naproxen sodium and much longer lasting than any of the other OTC NSAIDS. just another suggestion for you if you really need an NSAID type med for your pain.good luck,Marcia
    __________________
    3-22-01,herniated C-6-7
    11-20-01,placement of hardware for failed fusion
    9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

     
    Old 08-18-2007, 08:40 AM   #8
    SKZ
    Senior Veteran
    (female)
     
    Join Date: Jul 2003
    Location: Colorado
    Posts: 877
    SKZ HB User
    Re: Advil upsets my stomach. Now what?

    Thanks Marcia,
    I really appreciate it. I will look into the Cyotec.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    every time I eat sweets it upsets my stomach why? livluvlagh67 Digestive Disorders 0 02-12-2008 11:43 AM
    nexium anyone? also, anyone hurt their stomach with advil? carisa789 Digestive Disorders 7 07-20-2006 05:20 PM
    ***wait Time 4 Consuming Alcohol With Advil???!!!***(urgent) elle90333 Open to All Other Health Topics 3 03-21-2006 12:00 PM
    How much is too much advil? 04REXSTi General Health 3 01-13-2006 06:36 AM
    GERD/Reflux and ADVIL questions?? tyboyz Acid Reflux / GERD 4 04-23-2005 02:01 PM
    Any alternative to Advil??? ThinBones Back Problems 4 08-18-2004 12:22 PM
    Death by Advil Snowgoose Pain Management 7 08-06-2003 09:16 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:18 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!